MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145040P
Medical Device Problem Codes Component Missing (2306); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during implantation, three cannulas (split airlock) of the kit were broken (split)/head torn, and one product had a sheath issue.It was also stated that the top of the splitting sheet disconnected from the shaft, so the catheter could not be placed into the patient.The inserter decided to use the split sheet from another kit of the same lot as the remedial action.There was no damage to the inner package and outer packaging.The sterile barrier was intact.There was no flushing prior to use.There was nothing unusual about the device before use.The treatment proceeded and was completed after the resolution of the split cannula was removed and restarted with a new set of procedures as the corrective action taken.The patient lost approximately 30 ml of blood, and a blood transfusion was not required.In addition to the reported issue, there were no other defects/damages to the product identified at the time of the event.There were no other products used with the device.There was no excessive force applied to the device.There were no cleaning agents used on the device.There was no problem with the luer adapter.There was no patient outcome.
 
Additional Manufacturer Narrative
D10 concomitant products: 8888145044cp, 8888145044cp 23cm p h kit vt ce, (lot #unknown) 8888145044cp, 8888145044cp 23cm p h kit vt ce, (lot #unknown) 8888145040p, 8888145040p 23 cm slot kit w/vt, (lot #2320000262).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during implantation, three cannulas (split airlock) of the kit were broken (split)/head torn, and one product had a sheath issue.It was also stated that the top of the splitting sheet disconnect from the shaft, so the catheter could not be placed into the patient.The inserter decided to use the split sheet from another kit of the same lot as the remedial action.There was no damage to the inner package and outer packaging.The sterile barrier was intact.There was no flushing prior to use.There was nothing unusual about the device before use.The treatment proceeded and was completed after the resolution of the split cannula was removed and restarted with a new set of procedures as the corrective action taken.The patient lost approximately 30 ml of blood, and a blood transfusion was not required.In addition to the reported issue, there were no other defects/damages to the product identified at the time of the event.There were no other products used with the device.There was no excessive force applied to the device.There were no cleaning agents used on the device.There was no problem with the luer adapter.There was no patient outcome.
 
Additional Manufacturer Narrative
Additional information: b5, d2, d4, g3, h4.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during implantation, three cannulas (split airlock) of the kit were broken (split)/head torn.It was also stated that the top of the splitting sheet disconnect from the shaft, so the catheter could not be placed into the patient.The inserter decided to use the split sheet from another kit of the same lot as the remedial action.There was no damage to the inner package and outer packaging.The sterile barrier was intact.There was no flushing prior to use.There was nothing unusual about the device before use.The treatment proceeded and was completed after the resolution of the split cannula was removed and restarted with a new set of procedures as the corrective action taken.The patient lost approximately 30 ml of blood, and a blood transfusion was not required.In addition to the reported issue, there were no other defects/damages to the product identified at the time of the event.There were no other products used with the device.There was no excessive force applied to the device.There were no cleaning agents used on the device.There was no problem with the luer adapter.There was no patient outcome.
 
Additional Manufacturer Narrative
Additional information: g3, h6 additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event does not meet the reporting requirements in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19638872
Report Number1282497-2024-00185
Device Sequence Number8345886
Product Code MSD
UDI-Device Identifier10884521158030
UDI-Public10884521158030
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/07/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145040P
Device Catalogue Number8888145040P
Device Lot Number2320000262
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer07/31/2024
09/10/2024
09/30/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date08/06/2024
09/11/2024
10/07/2024
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown